Wildfire, Drew
- When
- May 7, 11:00 AM CST to 3:45 PM CST
- Where
- Drew forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
A wildfire 5 miles south of Wilmar burned 115 acres.
Continuing drought conditions led to conditions favorable for wildfires in southern Arkansas during early May.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Continuing drought conditions led to conditions favorable for wildfires in southern Arkansas during early May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 10:07 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1107 AM CDT SAT MAY 7 2011 .UPDATE... UPDATED FORECAST TO INCLUDE LAKE WIND ADV FOR MUCH OF THE CWA. HAVE ALSO UPDATED GRIDS TO REFLECT MORNING TRENDS IN PRECIP AS WELL AS TEMP/TDS/WINDS. OTHERWISE...NO OTHER SIGNIFICANT CHANGES EXPECTED. && .PREV DISCUSSION... /ISSUED 623 AM CDT SAT MAY 7 2011/ AVIATION... VFR CONDS EXPECTED. A WEAK IMPULSE IS MOVING ACROSS NRN AR THIS MORNING AND SPARKING A FEW SHOWERS AND THUNDERSTORMS. THESE STORMS ARE ALREAY OUT OF KHRO AND WILL BE OUT OF KBPK BY 1215-1230Z. WINDS WILL BE GUSTY THIS AFTERNOON AND THEN DIE OFF AROUND SUNSET. PREV DISCUSSION... /ISSUED 315 AM CDT SAT MAY 7 2011/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY WITH SHORT WAVE...THEN ANY OTHER CHANCES OF RAIN THROUGH THE PERIOD. AREA RIVER FLOODING CONTINUES BUT DUE TO LOW CHANCES OF EXPECTED RAIN...LEVELS ARE EXPECTED TO SLOWLY LOWER. CURRENTLY A WEAK COLD FRONT WAS OVER KS TO A SURFACE LOW OVER THE UPPER PLAINS. RETURN FLOW TO NORTH TX THROUGH OK TO KS SHOWED DEW POINT TEMPS REACHING THE 50S TO LOWER 60S. 00Z KLZK SOUNDING REMAINED QUITE DRY WITH A PRECIP WATER VALUE OF 0.48 INCHES WITH A LIGHT VEERING PROFILE SURFACE TO 5K FT. UPPER LEVEL FLOW WAS W TO NW OVER THE PLAINS DID SHOW A SHORT WAVE OVER THE CENTRAL PLAINS IN EASTERN KS AND W MO...AND WAS DEVELOPING ISOLATED CONVECTION. SHORT TERM...TODAY THROUGH TUESDAY NIGHT SEVERAL ROADS ACROSS EASTERN ARKANSAS REMAIN FLOODED DUE TO HIGH WATER. MANY RIVERS ARE IN OR REACHING MAJOR FLOOD LEVELS AND ARE EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT WEEK OR MORE. PLEASE REFER TO FLOOD STATEMENTS OR WARNINGS. MODELS ARE CONSISTENT WITH BRINGING A SURFACE LOW AND SHORT WAVE ACROSS OK TO NORTHERN AR AND THEN OFF TO THE NE TODAY. CURRENT FORECAST HAS SLIGHT TO LOW CHANCES OF CONVECTION OVER PARTS OF NORTHERN AR AND WILL KEEP THIS. THREAT FOR STRONG TO SEVERE STORMS IS EXPECTED TO REMAIN LOW. THE WEAK COLD FRONT SAGS TO NORTHERN AR LATER TODAY...BUT BECOMES STALLED OVER THE AREA TONIGHT AND WASHES OUT. ON SUNDAY AS THE UPPER RIDGE BUILDS IN FROM THE WEST AND SOUTH SURFACE WIND REESTABLISHES ITSELF AND TAKES THE FRONT BACK NORTH AS A WARM FRONT. TEMPS WILL WARM SIGNIFICANTLY SUNDAY AND INTO NEXT WEEK. MODELS SHOW VERY LOW QPF WITH THE BOUNDARY AND DUE TO THE CAPPING UPPER RIDGE AND LACK OF UPPER ENERGY...WILL KEEP DRY THROUGH EARLY NEXT WEEK. LONG TERM...WEDNESDAY THROUGH FRIDAY NIGHT... SOME UNCERTAINTY EXISTS IN THE LONG TERM FCST AS MODELS DIFFER GREATLY ON HOW QUICK TO BREAK DOWN THE BOOMING RIDGE THAT WILL BE CENTERED OVER THE STATE EARLY IN THE WORK WEEK. THE GFS AND ITS ENSEMBLE BRETHREN ARE MUCH FASTER THAN THE ECMWF IN MOVING A SHRTWV INTO THE CEN PART OF THE COUNTRY AND BREAKING DOWN THE RIDGE. THE FASTER GFS SOLUTION SWEEPS A COLD FRONT THROUGH THE STATE BEGINNING LATE WED NIGHT WHILE THE SLOWER ECMWF DOES NOT BRING THE FRONT INTO THE STATE UNTIL FRIDAY. GOING FCST HAS HIGHEST POPS ON THU WITH SLIGHT CHCS LINGERING INTO FRI. WILL NOT TOUCH WED NIGHT/THU POPS FOR NOW...BUT WILL BUMP UP THU NIGHT - FRI NIGHT POPS TO LEND CREDENCE TO THE SLOWER ECMWF SOLUTION. BELIEVE THE KNOWN GFS BIAS OF EJECTING SW CONUS UPR LOWS TOO FAST WILL COME TO FRUITION AGAIN AND HAVE TRENDED THE OVERALL FCST TOWARD THE ECMWF...WHICH GIVES A BIT OF A BUMP TO TEMPS LATE IN THE WEEK IN ADDITION TO AFOREMENTIONED POP CHGS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 63 87 66 / 100 10 10 10 CAMDEN AR 87 64 89 67 / 10 10 10 10 HARRISON AR 78 63 85 66 / 50 10 10 10 HOT SPRINGS AR 84 64 87 67 / 10 10 10 10 LITTLE ROCK AR 84 64 87 66 / 10 10 10 10 MONTICELLO AR 86 64 88 67 / 10 10 10 10 MOUNT IDA AR 83 64 86 67 / 10 10 10 10 MOUNTAIN HOME AR 79 62 86 65 / 80 10 10 10 NEWPORT AR 80 61 87 66 / 100 10 10 10 PINE BLUFF AR 85 64 88 67 / 10 10 10 10 RUSSELLVILLE AR 83 63 88 66 / 20 10 10 10 SEARCY AR 81 62 87 66 / 50 10 10 10 STUTTGART AR 83 63 87 67 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON- JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-NEWTON- OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT- SEARCY-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1045 AM CDT SAT MAY 7 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1045 AM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS MANY RIVERS CONTINUE TO RISE AND STANDING WATER ELSEWHERE IS VERY SLOW TO RECEDE. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE STATE TODAY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. BREEZY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND A LAKE WIND ADVISORY IS IN EFFECT THROUGH 7 PM. SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 25 MPH ARE EXPECTED INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT SEVERAL DAYS. SOME RIVERS ARE NOT EXPECTED TO CREST UNTIL EARLY NEXT WEEK WHICH MEANS WATER WILL CONTINUE TO RISE OVER THE NEXT SEVERAL DAYS. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. WITH A LARGE AREA OF HIGH PRESSURE OVER THE AREA...ANY RAIN CHANCES WILL BE SMALL THROUGH THE EXTENDED PERIOD. SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED SATURDAY...WEDNESDAY...AND THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY...BUT A WARMING TREND WILL CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 643 AM CDT SAT MAY 7 2011 ARZ005-013>015-023-024-071225- BAXTER AR-CLEBURNE AR-IZARD AR-SEARCY AR-STONE AR-VAN BUREN AR- 643 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IZARD...EASTERN VAN BUREN...EXTREME SOUTHERN BAXTER...WESTERN CLEBURNE...WESTERN STONE AND EASTERN SEARCY COUNTIES UNTIL 730 AM CDT... AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR STYLES MTN...OR 12 MILES NORTH OF CLINTON...MOVING EAST AT 25 MPH. SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...GUSTY WINDS TO 35 MPH AND HEAVY RAIN IS EXPECTED WITH THIS STORM. ALSO FREQUENT DANGEROUS LIGHTNING WILL BE SEEN. THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN VIEW... GREERS FERRY LAKE... FAIRFIELD BAY... CLINTON... THOLA... SHIRLEY... OLD LEXINGTON... LUBER... GREERS FERRY... FIFTY SIX... FAIRFIELD BAY MARINA... FAIRBANKS... ELBA... CHOCTAW REC AREA... CHOCTAW... BLANCHARD SPGS CAVERN... TWIN CREEK... TURKEY CREEK... LAT...LON 3597 9203 3540 9209 3547 9252 3602 9248 TIME...MOT...LOC 1142Z 277DEG 24KT 3575 9244 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 726 AM CDT SAT MAY 7 2011 ARZ013-014-016-023>025-033-071310- CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-SEARCY AR-STONE AR-VAN BUREN AR-WHITE AR- 726 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN... CLEBURNE...WHITE...SOUTHERN STONE...SOUTHEASTERN SEARCY... SOUTHWESTERN INDEPENDENCE AND SOUTHWESTERN JACKSON COUNTIES UNTIL 815 AM CDT... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIRLEY...OR NEAR FAIRFIELD BAY...MOVING SOUTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SEARCY... MELROSE... HEBER SPRINGS... GREERS FERRY LAKE... FAIRFIELD BAY... THOLA... STEPROCK... SHIRLEY... ROCKY HILL... PLEASANT PLAINS... PANGBURN... OLD LEXINGTON... OIL TROUGH... LUBER... KENSETT... JUDSONIA... HIGGINSON... GREERS FERRY DAM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3563 9142 3511 9165 3575 9266 3598 9249 TIME...MOT...LOC 1226Z 298DEG 45KT 3562 9225 62
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 AM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HAIL 4 E HEBER SPRINGS 35.50N 91.97W
05/07/2011 E1.00 INCH CLEBURNE AR PUBLIC
&&
227The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
A wildfire 5 miles south of Wilmar burned 115 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298792.